Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 24, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Jun 6, 2012, 9:42 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2012, 9:42 AM EDT (13:42 UTC)
- Expired
- Jun 6, 2012, 7:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
654 WHUS72 KTAE 061342 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 AM EDT WED JUN 6 2012 ...SOUTH TO SOUTHWEST WINDS HAVE INCREASED OVER APALACHEE BAY AND THE NORTHEASTERN GULF OF MEXICO... .AHEAD OF A FRONT APPROACHING FROM THE NORTHWEST...WINDS HAVE INCREASED TO AROUND OR JUST ABOVE 20 KNOTS OVER SECTIONS OF THE NORTHEAST GULF OF MEXICO AND APALACHEE BAY. SEVERAL OBSERVATIONS ON TOWERS SOUTHEAST OF ST. GEORGE ISLAND HAVE RECENTLY RECORDED SUSTAINED WINDS AROUND 21 KNOTS...AND THE KEATON BEACH MARINE OBSERVATION HAS ALSO MEASURED SUSTAINED WINDS OF 21 KNOTS. WIND GUSTS HAVE ALSO BEEN MEASURED IN THE 25 TO 30 KNOT RANGE. SEAS WILL GRADUALLY BUILD TO 5 TO 6 FEET BY THIS AFTERNOON...EXCEPT FOR 3 TO 4 FEET IMMEDIATELY ALONG THE SHORE. ADDITIONALLY...A LARGE AREA OF SOUTHERLY WINDS ACROSS THE EASTERN GULF OF MEXICO IS LIKELY TO GENERATE LONGER PERIOD SWELL THAT WILL ALSO BE MOVING INTO THE COASTAL WATERS. GMZ730-755-765-775-062300- /O.NEW.KTAE.SC.Y.0024.120606T1342Z-120606T2300Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 942 AM EDT WED JUN 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. * WINDS: SUSTAINED WINDS AROUND 20 KNOTS. GUSTS UP TO 30 KNOTS. * SEAS: BUILDING TO 5 TO 6 FEET OFFSHORE. OCCASIONAL WAVES OF 7 TO 8 FEET POSSIBLE WELL OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 08-LAMERS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jun 6, 6:50 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 6, 6:50 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION...Updated NATIONAL WEATHER SERVICE TALLAHASSEE FL 650 AM EDT Wed Jun 6 2012 Updated Aviation Discussion. .SYNOPSIS... Latest radar shows two area of convection, one assocd with MCV responsible for Tuesday's active convection was passing SE of the area, and a second SW-NE oriented line was moving from Gulf newd across local area aided by shortwave over MS. However as boundary layer begins to stabilize with much of the area overturned by earlier convection threat of strong to severe convection ended. AT UPPER LEVELS... The large scale longwave pattern remains highly amplified. This is highlighted by negatively tilted trough over Wrn states, pencil ridge ewd to across Plains, and a positively tilted trough from Atlc low east of Canadian Maritimes with axis wwd to Srn Great Lakes and SWWD into NE Gulf. Finally a cutoff was noted low over TX. Several shortwaves continue to ride along base of trough to ignite convection over SE region. The longwave pattern will deamplify some on Thursday as ern longwave trough will slowly pivot EWD and move offshore on Thursday with upper ridging progged to flatten some. Progressively drier air slowly builds into the region. AT LOWER LEVELS... Overnight analysis showed weak 1006mb low over Cntrl AL with quasi-stnry wavy front SEWD across SE GA and SWWD to NRN LA. Assocd convection lingered across SE GA portion past midnight aided by upper level shortwave, passing MCV and outflow boundaries. STORM AND RAINFALL THREAT FOR TODAY. Conditions will be less favorable for severe weather today as above MCV will be well SE of the area and hard to detect any upstream MCVs. However, several waves will ride east along front which will at best sag SWD and bisect the FL forecast area from ENE to WSW. Strong H5 flow forecast to lift NWD today so deep later flow fields and vertical shear should be less favorable than yesterday. Also, generally weak large scale forcing and poor mid level lapse rates argue against strong upward vertical motion suggesting that any strong to possibly isold severe thunderstorms will be rather short lived less intense and with less coverage. Still, with NW flow aloft and a juicy air mass along and S of the front aided by daytime heating and weak convergence, cant discount isold marginal wind and hail threat. Given position of front which keep SE half of CWA in warm sector this aftn/eve, another sharp SE-NW POP gradient continues next few days. POPs will remain likely to categorical today across the SE half of the forecast area. Some drying will begin to occur N of the front and POPs taper to chance NW of front. SPC has 5% risk area SRN portions of CWA. TONIGHT INTO FRIDAY The front will gradually weaken becoming more diffuse tonight into Thursday as it drifts into FL coastal counties then the local waters tonight then S of CWA on Fri. At same time, surface high builds into the OH Valley then ridges SEWD down the Appalachians to off the Carolina coast over the weekend with increasingly drier air overspreading into SE region tonight thru Fri. PoPs will taper from likely SE to wdly sct far NW Thursday afternoon. The dry push from the northwest will continue Thursday night into Friday when the long wave trough finally pulls away to the northeast. Temps will moderate to normal on Fri. && .SHORT TERM (Today through Friday)... Today...Moderate NW flow along with impulses rotating SEWD across the area aided by any leftover outflow boundaries and quasi- stationary front will lead to high pops with pronounced 60-30% SE-NE POP gradient. With influx of gulf moisture, and PWATs approaching 2 inches, heavy rainfall with localized flooding along and S of front cant be discounted especially training echoes occur as expected. Only fly in the ointment is shortwave over MS which may drop swd into gulf waters and stimulate return more convection than expected over wrn counties later today. HI RES guidance hints at same. Clouds cover should keep temps below climo. Expect highs from low 80s coast to mid 80s inland. Tonight...20-50% NW-SE POP gradient. Expect lows from upper 60s N to lower 70s coast. Thursday...Expect 20-50% NW-SE POP gradient daytime, 0-40% at night. Highs low 80s coast to near 90 inland. Lows mid 60s inland to low 70s coast. Friday...Expect 0-30% NW-SE POP gradient. Highs mid 80s coast to around 90 inland. && .Long Term...(Saturday through Wednesday)...The very unusual and complex Synoptic Scale pattern that seemed to dominate much of May before carrying over into June, shows no signs of relenting, just as we are ejecting one batch of moisture to our east on Thursday, yet another slow moving cutoff Upper Level Low appears primed to take its place near the northern Gulf Coast by the beginning of the weekend at the earliest. Only the 12 UTC run of the Canadian (which appears to be the outlier) would extend the brief stay of the dry Wx through the 1st half of the weekend. The 12 UTC ECMWF and new 00 UTC GFS are much more closely aligned, although the GFS would bring rain chances back to the region as early as Fri Aftn, while the Euro would likely hold off on decent rain chances until Sat. It also should be noted that the ECMWF does eject the Upper Low further to the NE, but keeps plenty of residual moisture well to the south, likely making little difference to the fcst. Nevertheless, once this Upper Low becomes established over the region, it appears very likely to hang around through at least the middle of next week (if not longer), which should keep POPs above Climo and Max Temps generally near or below Climo through the period. In fact, with so much residual cloud cover expected over the CWA, it may be very difficult to generate any type of discernible sea breeze or sea breeze related convection through the period. && .MARINE (Tonight through Sunday)... Winds have increased overnight to borderline exercise caution levels as the gradient tightens ahead of an approaching front. Later today, as the front gets close enough that the gradient will weaken somewhat which will bring winds down below headline criteria. The front is expected to stall north of the waters today and remain in place through Thursday before dissipating. High pressure will then build from the Appalachians southeast to a position off the Carolina Coast over the weekend. This will set up a period of east to southeast flow. && .Aviation...(through 12 UTC Wed)...It was quite a mixed bag in terms of showers/storms as well as Cig and Vis restrictions at the terminals overnight, and new convection continues to fire offshore from the FL Panhandle and move inland into the CWA. Thus far, most of the Taf sites have just been glazed by the convection, but went with earlier begin times at TLH, ECP, and VLD, with just VCTS at DHN and ABY, which should stay just south of the main storms with the front trying to push southward. Overnight, may see some late night MVFR Cig restrictions at TLH, ABY, and VLD. && .Fire Weather...Plenty of low level moisture and elevated rain chances should keep relative humidities well above critical thresholds for the next few days. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 88 71 88 69 91 / 50 40 40 20 20 Panama City 85 73 85 73 87 / 40 30 30 20 20 Dothan 89 69 90 69 91 / 40 20 20 10 10 Albany 86 68 87 67 91 / 40 30 20 10 10 Valdosta 87 68 88 66 90 / 50 40 40 20 20 Cross City 86 71 88 68 91 / 60 50 50 40 30 Apalachicola 83 73 83 72 85 / 50 40 40 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...None. GM...None. && BLOCK/GOULD/VICKERY
Hazardous weather outlook, Jun 6, 7:46 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TALLAHASSEE FL 746 AM EDT WED JUN 6 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-070900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 746 AM EDT WED JUN 6 2012 /646 AM CDT WED JUN 6 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS A FRONTAL SYSTEM STALLS ACROSS THE REGION. WHILE THE THREAT FOR SEVERE WEATHER IS SOMEWHAT LOWER THAN YESTERDAY...A FEW STORMS COULD BRIEFLY BECOME STRONG TO SEVERE THIS AFTERNOON. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. LOCALLY HEAVY RAINFALL COULD ALSO CAUSE PONDING OF WATER IN POOR DRAINAGE AREAS. WITH WINDS SPEEDS GENERALLY IN THE 15 TO 20 KNOT RANGE THIS MORNING...MARINERS SHOULD EXERCISE CAUTION IF OPERATING SMALL CRAFT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORM CHANCES WILL GRADUALLY RETURN TO MORE TYPICAL VALUES THURSDAY THROUGH FRIDAY WITH A MODEST INCREASE SATURDAY AND SUNDAY. WHILE THERE IS LITTLE CHANCE OF WIDESPREAD ORGANIZED SEVERE WEATHER...ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE ON ALMOST ANY SUMMER DAY. .SPOTTER INFORMATION STATEMENT... GENERAL SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. HOWEVER... SPOTTERS ARE REQUESTED TO SELF ACTIVATE IF WATCHES OR WARNINGS ARE ISSUED FOR THEIR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. 18-WOOL
In the hours before
Local storm report, Jun 6, 9:23 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
923 AM EDT WED JUN 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM TSTM WND GST MARIANNA MUNICIPAL A/P 30.83N 85.18W
06/05/2012 M60.00 MPH JACKSON FL ASOS
0403 PM TSTM WND DMG 3 ENE TALLAHASSEE 30.45N 84.23W
06/05/2012 LEON FL EMERGENCY MNGR
TREE DOWN CAPITAL CIRCLE NE IN FRONT OF CAPITAL LANES
0410 PM TSTM WND DMG DELLWOOD 30.83N 85.05W
06/05/2012 JACKSON FL LAW ENFORCEMENT
TREES DOWN NORTHEAST OF MARIANNA NEAR THE GEORGIA STATE
LINE.
0410 PM TSTM WND DMG 3 ENE TALLAHASSEE 30.47N 84.23W
06/05/2012 LEON FL PUBLIC
LARGE TREE SNAPPED ACROSS ROAD IN APARTMENT COMPLEX
0412 PM TSTM WND DMG 5 ENE TALLAHASSEE 30.47N 84.21W
06/05/2012 LEON FL EMERGENCY MNGR
TREES DOWN AROUND THE DEMPSY MAYO ROAD AREA.
0412 PM TSTM WND DMG 1 N RALFORD GREENWAY 30.46N 84.18W
06/05/2012 LEON FL AMATEUR RADIO
TWO TREES DOWN IN BACKYARD AVONDALE SUBDIVISION.
0412 PM TSTM WND DMG 5 NE TALLAHASSEE 30.48N 84.22W
06/05/2012 LEON FL EMERGENCY MNGR
TREES DOWN AROUND THE FLEISHMANN ROAD AND MICCOSUKEE ROAD
AREA.
0435 PM TSTM WND DMG 3 NW BAUM 30.52N 84.13W
06/05/2012 LEON FL EMERGENCY MNGR
TREES DOWN ON ROADWAY NEAR INTERSECTION OF MICCOSUKEE
ROAD AND CRUMP ROAD.
0436 PM TSTM WND DMG 2 E MOCCASIN GAP 30.60N 84.09W
06/05/2012 LEON FL EMERGENCY MNGR
TREE ON THE ROADWAY ON MOCCASIN GAP ROAD JUST EAST OF
BRADLEYS COUNTRY STORE.
0436 PM TSTM WND DMG 1 S MOCCASIN GAP 30.57N 84.12W
06/05/2012 LEON FL EMERGENCY MNGR
SEVERAL TREES WERE BROKEN NEAR OLD CHEMONIE ROAD AND
STARHAWK DRIVE INCLUDING A HEALTHY 30 FOOT PINE SNAPPED
IN HALF AND THE CROWN OF A HICKORY BROKEN OFF.
0445 PM HAIL 2 E THOMASVILLE 30.83N 83.94W
06/05/2012 E0.88 INCH THOMAS GA TRAINED SPOTTER
HAIL THE SIZE OF NICKELS ESTIMATED AT THE INTERSECTION OF
U.S. HIGHWAY 84 EAST AND U.S. 19 SOUTH.
0455 PM TSTM WND DMG 2 ENE THOMASVILLE MUNIC 30.91N 83.85W
06/05/2012 THOMAS GA PUBLIC
SHINGLES BLOWN OFF THE FOOR OF A HOME ON CENTENNIAL ROAD.
0455 PM FUNNEL CLOUD 1 S DILLON 30.88N 83.89W
06/05/2012 THOMAS GA PUBLIC
OBSERVED ON COUNTRY OAKS GOLF COURSE.
0455 PM TSTM WND DMG THOMASVILLE MUNICIPAL A 30.90N 83.88W
06/05/2012 THOMAS GA ASOS
AIRPORT WEATHER SENSOR REPORTED 64 MPH WIND GUST
0505 PM TSTM WND DMG 5 NNW BOSTON 30.86N 83.81W
06/05/2012 THOMAS GA TRAINED SPOTTER
TREE DOWN ACROSS OZELL ROAD NEAR VINSON ROAD
INTERSECTION. POWER LINES DOWN IN THAT AREA AS WELL.
0508 PM TSTM WND DMG 6 NNE BOSTON 30.87N 83.77W
06/05/2012 THOMAS GA 911 CALL CENTER
MULTIPLE TREES AND POWERLINES DOWN AROUND THOMAS COUNTY.
LIGHTNING STRUCK A GAS STATION GENERATING A FIRE.
0512 PM TSTM WND DMG 4 WNW MORVEN 30.96N 83.57W
06/05/2012 BROOKS GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN NEAR PAVO
0536 PM TSTM WND DMG 5 SE PELHAM 31.07N 84.09W
06/05/2012 THOMAS GA TRAINED SPOTTER
LARGE PINE TREE DOWN OVER ROADWAY. ESTIMATED 50-60MPH
WIND GUST.
0548 PM TSTM WND DMG 1 SSE BARNEY 31.00N 83.51W
06/05/2012 BROOKS GA LAW ENFORCEMENT
TREES AND POWERLINES DOWN
0606 PM TSTM WND DMG 2 WNW HAHIRA 31.00N 83.40W
06/05/2012 LOWNDES GA LAW ENFORCEMENT
TREES DOWN ALL OVER THE HAHIRA AREA
0630 PM TSTM WND DMG 5 E MOULTRIE 31.18N 83.70W
06/05/2012 COLQUITT GA LAW ENFORCEMENT
TREES DOWN ALL OVER COLQUITT COUNTY
&&
WOOLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:51 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 12 hr |
| Jun 6, 7:04 PM EDT | Areal Flood Warning | TAE | Jackson | 116 min |
| Jun 6, 3:48 PM EDT | Areal Flood Advisory | TAE | Brooks, Lowndes, Thomas | 3 hr |
| Jun 6, 4:18 PM EDT | Flash Flood Warning | TAE | Thomas | 3 hr |
| Jun 6, 5:16 PM EDT | Areal Flood Warning | TAE | Decatur, Grady | 3 hr |
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.